Alert archive / Wisconsin / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Duluth, MN

May 6, 20075 counties in Wisconsin; Cook County, Lake County, Saint Louis County, Minnesota

NWS Duluth, MN issued this red flag warning at May 6, 2007, 4:07 AM CDT for 5 counties in Wisconsin; Cook County, Lake County, Saint Louis County, Minnesota. It took effect at May 6, 2007, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2007, 4:07 AM CDT (09:07 UTC)
In effect from
May 6, 2007, 10:00 AM CDT
Expired
May 6, 2007, 8:00 PM CDT
In force
10 hr
Issued by
NWS Duluth, MN

Counties Cook County, MN, Lake County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Iron County, WI, Price County, WI, Sawyer County, WI

The radar

The Duluth radar (KDLH), 92 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2234 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KDLH 060907
RFWDLH

RED FLAG WARNING
NATIONAL WEATHER SERVICE DULUTH MN
407 AM CDT SUN MAY 6 2007

...LOW HUMIDITIES...STRONG AND GUSTY WINDS AND WARM TEMPERATURES
WILL CAUSE VERY HIGH FIRE DANGER ACROSS THE MINNESOTA ARROWHEAD
AND ALSO THE GOGEBIC RANGE AND PRICE COUNTY WISCONSIN TODAY...

.HIGH PRESSURE OVER THE SOUTHERN HUDSON BAY AND DEEPEINING LOW
PRESSURE OVER THE WESTERN DAKOTAS WILL CAUSE STRONG AND GUSTY
WINDS TO CONTINUE ACROSS THE ENTIRE AREA. VERY DRY AIR FROM THE
HIGH WILL SPREAD WESTWARD INTO THE MINNESOTA ARROWHEAD AND INTO
AND SOUTH OF THE GOGEBIC RANGE OF NORTHWEST WISCONSIN...GREATLY
INCREASING FIRE DANGER THERE. MEANWHILE...RAIN AND THUNDERSTORMS
ASSOCIATED WITH THE LOW WILL REMAIN WEST OF THE HIGH FIRE DANGER
AREAS THROUGH THIS EVENING. TEMPERATURES WILL REMAIN WARM...FURTHER
INTENSIFYING THE FIRE DANGER.

RAIN SHOULD SPREAD INTO BOTH AREAS...MITIGATING THE FIRE DANGER
LATE TONIGHT OR EARLY MONDAY.

MNZ012-061715-
/O.UPG.KDLH.FW.A.0003.070506T1500Z-070507T0100Z/
/O.NEW.KDLH.FW.W.0004.070506T1500Z-070507T0100Z/
NORTHERN LAKE/NORTHERN COOK SUPERIOR NF NE-
407 AM CDT SUN MAY 6 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A COMBINATION OF CONDITIONS WILL RESULT IN EXTREMELY HIGH FIRE
DANGER ACROSS INLAND AREAS OF THE MINNESOTA ARROWHEAD TODAY AND
THIS EVENING. TEMPERATURES WILL WARM TO THE UPPER 60S AS RELATIVE
HUMIDITIES DIVE INTO THE LOW TO MID TEENS. STRONG SOUTHEAST WINDS
TO 25 MPH WITH GUSTS TO 35 TO 40 MPH WILL GREATLY EXACERBATE THE
FIRE DANGER ACROSS THAT AREA TODAY.

RAIN SHOULD SPREAD INTO THE AREA...MITIGATING THE FIRE DANGER LATE
TONIGHT OR EARLY MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WIZ003-004-009-061715-
/O.UPG.KDLH.FW.A.0003.070506T1500Z-070507T0100Z/
/O.NEW.KDLH.FW.W.0004.070506T1500Z-070507T0100Z/
ASHLAND-IRON-PRICE-
407 AM CDT SUN MAY 6 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A COMBINATION OF CONDITIONS WILL RESULT IN EXTREMELY HIGH FIRE
DANGER ACROSS THE GOGEBIC RANGE AND SOUTHWARD ACROSS THE PRICE
COUNTY AREAS OF NORTHWEST WISCONSIN TODAY AND THIS EVENING.
TEMPERATURES WILL WARM TO THE MID 70SS AS RELATIVE HUMIDITIES
DIVE AS LOW AS 10 PERCENT TO THE LOW TEENS. STRONG SOUTHEAST
WINDS TO 25 MPH WITH GUSTS TO 35 TO 40 MPH WILL GREATLY
EXACERBATE THE FIRE DANGER ACROSS THAT AREA TODAY.

RAIN SHOULD SPREAD INTO THE AREA...MITIGATING THE FIRE DANGER LATE
TONIGHT OR EARLY MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

EOM
4 follow-up statements
000 
WWUS83 KDLH 061501
RFWDLH

RED FLAG WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1001 AM CDT SUN MAY 6 2007

...LOW HUMIDITIES...STRONG AND GUSTY WINDS AND WARM TEMPERATURES
WILL CAUSE VERY HIGH FIRE DANGER ACROSS THE MINNESOTA
ARROWHEAD...PARTS OF THE IRON RANGE...AND ACROSS PARTS OF
NORTHWEST WISCONSIN...

.HIGH PRESSURE OVER THE SOUTHERN HUDSON BAY AND DEEPENING LOW
PRESSURE OVER THE WESTERN DAKOTAS WILL CAUSE STRONG AND GUSTY
WINDS TO CONTINUE ACROSS THE ENTIRE AREA. VERY DRY AIR FROM THE
HIGH WILL SPREAD WESTWARD INTO THE MINNESOTA ARROWHEAD...IRON
RANGE...AND INTO NORTHWEST WISCONSIN...GREATLY INCREASING FIRE
DANGER THERE. 

HUMIDITIES SHOULD INCREASE MONDAY.

MNZ011-019-062200-
/O.EXA.KDLH.FW.W.0004.070506T1500Z-070507T0100Z/
NORTHERN ST. LOUIS SUPERIOR NF NW-
CENTRAL ST. LOUIS SUPERIOR NF SW-
1001 AM CDT SUN MAY 6 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

DRY FUELS...STRONG SOUTHEAST WINDS WITH GUSTS NEAR 30 MPH...AND
HUMIDITIES FROM 15 TO 25 PERCENT CAN BE EXPECTED TODAY INTO EARLY EVENING.
THE LOWEST HUMIDITIES WILL BE ACROSS EASTERN PARTS OF SAINT LOUIS
COUNTY. EXPECT HIGHS TODAY FROM 66 TO 72.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WIZ002-008-062200-
/O.EXA.KDLH.FW.W.0004.070506T1500Z-070507T0100Z/
BAYFIELD-SAWYER-
1001 AM CDT SUN MAY 6 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

DRY FUELS...HUMIDITIES OF 15 TO 20 PERCENT...GUSTY WINDS NEAR 20 MPH WITH
GUSTS AROUND 35 MPH AT TIMES...AND TEMPERATURES FROM 67 TO 72 WILL
LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TODAY AND EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MNZ012-062200-
/O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/
NORTHERN LAKE/NORTHERN COOK SUPERIOR NF NE-
1001 AM CDT SUN MAY 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

DRY FUELS...HUMIDITIES OF 10 TO 18 PERCENT...GUSTY WINDS NEAR 20 MPH WITH
GUSTS AROUND 35 MPH AT TIMES...AND TEMPERATURES FROM 67 TO 72 WILL
LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TODAY AND EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WIZ003-004-009-062200-
/O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/
ASHLAND-IRON-PRICE-
1001 AM CDT SUN MAY 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

DRY FUELS...HUMIDITIES OF 10 TO 18 PERCENT...GUSTY WINDS NEAR 20 MPH WITH
GUSTS OF 35 TO 40 MPH AT TIMES...AND TEMPERATURES FROM 67 TO 72
WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TODAY AND EARLY
THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MELDE
000 
WWUS83 KDLH 061823
RFWDLH

RED FLAG WARNING
NATIONAL WEATHER SERVICE DULUTH MN
123 PM CDT SUN MAY 6 2007

...LOW HUMIDITIES...STRONG AND GUSTY WINDS AND WARM TEMPERATURES
WILL CAUSE VERY HIGH FIRE DANGER ACROSS THE MINNESOTA ARROWHEAD...
PARTS OF THE IRON RANGE...AND ACROSS PARTS OF NORTHWEST
WISCONSIN...

.HIGH PRESSURE OVER THE SOUTHERN HUDSON BAY AND DEEPENING LOW
PRESSURE OVER THE WESTERN DAKOTAS WILL CAUSE STRONG AND GUSTY
WINDS TO CONTINUE ACROSS THE ENTIRE AREA. VERY DRY AIR FROM THE
HIGH WILL SPREAD WESTWARD INTO THE MINNESOTA ARROWHEAD...IRON
RANGE...AND INTO NORTHWEST WISCONSIN...GREATLY INCREASING FIRE
DANGER THERE.

HUMIDITIES SHOULD INCREASE MONDAY.

MNZ011-012-019-062200-
/O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/
NORTHERN ST. LOUIS SUPERIOR NF NW-
NORTHERN LAKE/NORTHERN COOK SUPERIOR NF NE-
CENTRAL ST. LOUIS SUPERIOR NF SW-
123 PM CDT SUN MAY 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

DRY FUELS...STRONG SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS
AROUND 30 MPH...AND HUMIDITIES FROM 15 TO 25 PERCENT CAN BE EXPECTED
THIS AFTERNOON INTO EARLY EVENING. THE LOWEST HUMIDITIES WILL BE ACROSS
EASTERN PARTS OF SAINT LOUIS COUNTY...INCLUDING THE ELY AREA. EXPECT
HIGHS TODAY FROM 65 TO 70. WINDS WILL BE LIGHTER...GENERALLY
SOUTHEAST 12 TO 17 MPH...WITH GUSTS NEAR 25 MPH...ACROSS COOK
COUNTY. WINDS SHOULD INCREASE SOME THERE BY LATE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WIZ002>004-008-009-062200-
/O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/
BAYFIELD-ASHLAND-IRON-SAWYER-PRICE-
123 PM CDT SUN MAY 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

DRY FUELS...HUMIDITIES OF 15 TO 20 PERCENT...GUSTY WINDS 15 TO 22 MPH
WITH GUSTS OF 30 TO 35 MPH AT TIMES...AND TEMPERATURES FROM 67 TO
72 WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TODAY AND EARLY
THIS EVENING ACROSS BAYFIELD...ASHLAND...IRON...SAWYER AND PRICE COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MELDE
000 
WWUS83 KDLH 062049
RFWDLH

RED FLAG WARNING
NATIONAL WEATHER SERVICE DULUTH MN
349 PM CDT SUN MAY 6 2007

...DRY FUELS...LOW HUMIDITIES ALONG WITH STRONG AND GUSTY WINDS WILL CAUSE
VERY HIGH FIRE DANGER ACROSS THE MINNESOTA ARROWHEAD...PARTS OF
THE IRON RANGE...AND ACROSS PARTS OF NORTHWEST WISCONSIN INTO
EARLY EVENING...

.THE CENTER OF HIGH PRESSURE WILL BE MOVING INTO NEW YORK THIS
EVENING...AS WEAKENING LOW PRESSURE TRACKS FROM CENTRAL NORTH
DAKOTA TOWARD WESTERN MINNESOTA. DRY AIR OUT OF THE HIGH WILL
CONTINUE ACROSS THE IRON RANGE...ARROWHEAD...AND INTO NORTHWEST
WISCONSIN. WINDS WILL WEAKEN OVERNIGHT...AND HUMIDITIES WILL
GRADUALLY INCREASE. 


MNZ011-012-019-070100-
/O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/
NORTHERN ST. LOUIS SUPERIOR NF NW-
NORTHERN LAKE/NORTHERN COOK SUPERIOR NF NE-
CENTRAL ST. LOUIS SUPERIOR NF SW-
349 PM CDT SUN MAY 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

DRY FUELS...STRONG SOUTHEAST WINDS SUSTAINED AT 15 TO 22 MPH WITH
GUSTS AROUND 35 MPH...AND HUMIDITIES FROM 15 TO 25 PERCENT CAN BE
EXPECTED LATE THIS AFTERNOON INTO EARLY EVENING. THE LOWEST
HUMIDITIES WILL BE ACROSS EASTERN PARTS OF SAINT LOUIS
COUNTY...INCLUDING THE ELY AREA. WINDS WILL BE LIGHTER...GENERALLY
SOUTHEAST 12 TO 17 MPH...WITH GUSTS NEAR 25 MPH...ACROSS COOK
COUNTY. 

WINDS WILL DIMINISH AFTER SUNSET...AND HUMIDITIES WILL GRADUALLY
CLIMB OVERNIGHT. THERE IS A CHANCE FOR SHOWERS OR A THUNDERSTORM
TONIGHT...BUT SIGNIFICANT RAINFALL IS NOT EXPECTED. THE ARROWHEAD
MAY ONLY SEE A FEW HUNDREDTHS TO A TENTH OF AN INCH TONIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. A COMBINATION OF DRY FUELS...STRONG WINDS...AND LOW
RELATIVE HUMIDITY...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WIZ002>004-008-009-070100-
/O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/
BAYFIELD-ASHLAND-IRON-SAWYER-PRICE-
349 PM CDT SUN MAY 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

DRY FUELS...HUMIDITIES OF 13 TO 20 PERCENT...GUSTY WINDS 15 TO 22
MPH WITH GUSTS OF 30 TO 35 MPH AT TIMES...AND TEMPERATURES FROM 65 TO
71 WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS LATE THIS
AFTERNOON AND EARLY EVENING ACROSS
BAYFIELD...ASHLAND...IRON...SAWYER AND PRICE COUNTIES.

HUMIDITIES WERE STARTING TO INCREASE OVER WESTERN SAWYER COUNTY
THIS AFTERNOON...AND THAT TREND SHOULD CONTINUE EAST OVERNIGHT.
THE WINDS WILL START TO DECREASE AND BECOME LESS GUSTY AFTER SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MELDE
000 
WWUS83 KDLH 070155
RFWDLH

RED FLAG WARNING
NATIONAL WEATHER SERVICE DULUTH MN
800 PM CDT SUN MAY 6 2007

...FIRE DANGER IS DECREASING ACROSS NORTHEASTERN MINNESOTA AND 
NORTHWEST WISCONSIN...

.FIRE DANGER HAS DECREASED BELOW  CRITICAL LEVELS THIS EVENING.  
WITH THE APPROACH OF BOTH NIGHTFALL AND A TROUGH...TEMPERATURES ARE 
DECREASING AND RELATIVE HUMIDITIES ARE RISING.  WINDS ARE ALSO 
DECREASING.  THE EXPECTED ONSET OF RAIN WILL FURTHER DECREASE FIRE 
DANGER ACROSS THE AREA LATE TONIGHT AND MONDAY. 


MNZ011-012-019-070300-
/O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/
NORTHERN ST. LOUIS SUPERIOR NF NW-
NORTHERN LAKE/NORTHERN COOK SUPERIOR NF NE-
CENTRAL ST. LOUIS SUPERIOR NF SW-
800 PM CDT SUN MAY 6 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE RED FLAG 
WARNING.

FIRE DANGER LEVELS HAVE DECREASED WITH THE ONSET OF COOLER EVENING 
TEMPERATURES ACROSS THE MINNESOTA ARROWHEAD. FALLING TEMPERATURES 
ASSOCIATED WITH NIGHTFALL...INCREASING RELATIVE HUMITIES ASSOCIATED 
WITH AN APPROACHING TROUGH HAS REDUCED FIRE DANGER LEVELS BELOW 
CRITICAL LEVELS.  THE EXPECTED ONSET OF RAIN WILL REDUCE FIRE DANGER 
EVEN FURTHER LATER TONIGHT AND MONDAY.

$$

WIZ002>004-008-009-070300-
/O.CON.KDLH.FW.W.0004.000000T0000Z-070507T0100Z/
BAYFIELD-ASHLAND-IRON-SAWYER-PRICE-
800 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE RED FLAG 
WARNING.

FIRE DANGER LEVELS HAVE DECREASED WITH THE ONSET OF COOLER EVENING 
TEMPERATURES ACROSS ALL OF NORTHWESTERN WISCONSIN. FALLING 
TEMPERATURES ASSOCIATED WITH NIGHTFALL...INCREASING RELATIVE 
HUMITIES ASSOCIATED WITH AN APPROACHING TROUGH HAS REDUCED FIRE 
DANGER LEVELS BELOW CRITICAL LEVELS.  THE EXPECTED ONSET OF RAIN 
WILL REDUCE FIRE DANGER EVEN FURTHER LATER TONIGHT AND MONDAY.

$$

EOM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this red flag warning went out at May 6, 3:52 AM CDT, 15 minutes earlier.

Area forecast discussion, May 6, 3:52 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
352 AM CDT SUN MAY 6 2007

.DISCUSSION...
A HUDSON BAY HIGH IS SINKING SOUTH...WITH CONTINUED STRONG DRY
ADVECTION ALONG SOUTHERN AND WESTERN SIDE OF IT AND INTO OUR AREA.
A DEEP TROUGH FROM THE WESTERN DAKOTAS SOUTHWARD TO THE SOUTHERN
PLAINS IS ADVECTING ABNDT MSTR INTO THE RED RIVER VALLEY. THE DRY
ADVECTION ASSOCD WITH THE HIGH HAS ESTABD A SHARP DRY LINE THROUGH
CENTRAL MN...WITH RAIN SPREADING IN WEST OF IT. THE EASTERN EDGE
OF RAIN IS BEING ERODED...AND IS ONLY APT TO BEGIN EDGING EAST
LATE TONIGHT OR MONDAY. WE ANCPT THE RAIN WILL REACH MOST OF THE
ARROWHEAD AND INTO THE GOGEBIC RANGE LATE TONIGHT AND REMAIN THERE
MONDAY. A STRONG ONSHORE FLOW AHEAD OF THE TROUGH SHOULD WEAKEN
AND BECOME OFFSHORE AS THE TROUGH CROSSES OUR AREA MONDAY. WITH A
CONTINUED DRY OFFSHORE FLOW...TEMPERATURES SHOULD REACH 25C ACROSS
MOST OF THE AREA TUESDAY. HIGH WILL DEVELOP OVER LAKE SUPERIOR AND
RETURN THE AREA TO A WEAK ONSHORE FLOW...WITH 25C WELL INLAND
WEDNESDAY. THESE WARM TEMPERATURES SHOULD MIGRATE TOWARD THE COAST
AND INTO THE DULUTH AREA THURSDAY. A FRONT FROM THE NORTH WILL
HERALD THE APPROACH OF ANOTHER HUDSON BAY HIGH WITH AN ACPYG
STRONG ONSHORE FLOW FRIDAY THROUGH THE COMING WEEKEND.

&&

.FIRE WEATHER...
A RED FLAG WARNING IS GOING TO BE ISSUED FOR THE INLAND ARROWHEAD...
THE GOGEBIC RANGE...AND AREAS SOUTH OF THIS RANGE FOR TODAY AND
THIS EVENING. EASTWARD SPREADING OF THE RAIN HAS HALTED...AND AN
MCC OVER IOWA IS BLOCKING THE FURTHER SPREAD OF MOISTURE EASTWARD.
IN THE WARNING AREAS...RELATIVE HUMIDITIES WILL FALL TO THE LOWER
TEENS AS SOUTHEAST WINDS REACH 25 MPH AND OCCASIONALLY GUST TO 35
TO 40 MPH. TEMPERATURES WILL REACH THE UPPER 60S ACROSS THE INLAND
ARROWHEAD AND THE MID 70S ACROSS THE WISCONSIN WARNING AREA. THIS
COMBINATION OF CONDITIONS WILL LEAD TO EXTREME FIRE DANGER LEVELS.

&&

POINT TEMPS/POPS...
DLH  60  46  68  47 /  10  40  50  10
INL  65  44  68  44 /  40  70  50  10
BRD  65  50  70  48 /  60  70  50  10
HYR  73  47  73  51 /  10  30  50  30
ASX  69  47  71  49 /  10  20  50  30

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR NORTHERN COOK/NORTHERN LAKE.

WI...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR ASHLAND-IRON-PRICE.

LS...SMALL CRAFT ADVISORY UNTIL 11 PM CDT THIS EVENING FOR LSZ121-
     LSZ140-LSZ141-LSZ142-LSZ143-LSZ144-LSZ145-LSZ146-LSZ147-
     LSZ148.

EOM
Hazardous weather outlook, May 5, 3:41 PM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
341 PM CDT SAT MAY 5 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-061030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
341 PM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT ACROSS MUCH OF
THE AREA. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT FOR THE
NEARSHORE WATERS OF WESTERN LAKE SUPERIOR DUE TO STRONG WINDS.
PLEASE SEE THE LATEST NEARSHORE MARINE FORECAST FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH IS IN EFFECT SUNDAY FOR PRICE...ASHLAND...AND
IRON COUNTIES IN NORTHWEST WISCONSIN...DUE TO EXPECTED LOW
RELATIVE HUMIDITIES...STRONG WINDS...WARM TEMPERATURES...AND DRY
FUELS. PLEASE SEE THE LATEST FIRE WEATHER FORECAST FOR FURTHER
DETAILS.

THUNDERSTORMS CHANCES CONTINUE ACROSS THE AREA SUNDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED THIS
AFTERNOON OR TONIGHT.

LILES

Nearby

Red Flag Warnings in Wisconsin, 2007Red Flag Warnings in Minnesota, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.